MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC SALEM SUMP; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

CARDINAL HEALTH 200, LLC SALEM SUMP; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number 8888266148
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported that they had a patient who had heart surgery.After chest tube insertion, the salem sump was inserted into each chest tube to suction the drainage.After sternal wiring, the scrub tech was having a problem pulling the salem sump from one of the chest tubes.The surgeon tried to pull it.The tip of the salem sump was noted missing when it came out.X-ray was done but radiologist was unable to visualize the tip.Xray result was relayed to surgeon.Incident report was made.Photo attached.Per additional information provided by the customer on 27feb2026, the salem sump was used to suction the drainage of the chest tube right after insertion of the chest tubes while the chest was still open and during sternal closure.The measurement on the tube serves as guide on how far the sump is inserted into the chest tube.Ideally the sump needs to be mobilized during sternal wiring.They state this is also a practice in some hospitals.Once the chest is closed, the sump is removed, then the chest tube is connected to the pleuravac.Unfortunately, after sternal wiring, the scrub person could not remove it, so the surgeon pulled it forcefully.The tip of the tube has not been located.The x-ray was read by the radiologist as ¿was not able to visualize the tip of the sump.¿ relayed to surgeon.The surgeon milked the chest tube while connected to the pleuravac.Obtained a fair amount of clots which are inside the pleuravac.The surgeon instructed the fellow to milk the chest tube even when the patient is in icu.Patient was transferred to another facility two days post op for continued care and is now walking around.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the issue reported.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.Additionally, no non-conformances were opened during the manufacturing process.The device was manufactured on september 24, 2024.A gemba inspection was performed to review the manufacturing process.All processes were reviewed and verified to be functioning correctly.No abnormal conditions were found that could trigger the reported condition.Based on all available information, a definitive root cause could not be determined at this time.It was not possible to identify a root cause related to the design, manufacturing process, or product quality.As part of continuous improvements, the dimensional inspection level has been increased from reduced to strict, operations and production personnel have received retraining, and monthly preventative maintenance has been performed.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
SALEM SUMP
Common Device Name
TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key24501147
Report Number1423537-2026-00052
Device Sequence Number13290830
Product Code FEG
UDI-Device Identifier10192253012842
UDI-Public(01)10192253012842(10)2425705764
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K880850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888266148
Device Catalogue Number8888266148
Device Lot Number2425705764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown